MAUDE Adverse Event Report: AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT

AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT
Model Number S-LLF273TG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a ureteroscopy procedure, the fiber "broke spontaneously in full intervention".It is unknown how was the procedure completed.There was no patient injury reported due to this event.No further information is available.
 
Additional Manufacturer Narrative
Analysis of the returned device showed the fiber overall length of 11 feet and 7 inches, connector included.The fiber distal tip is fractured.The fiber was tested with hene laser fixture, and the aim beam was visible at the distal tip.There was no signs of breakage along the length of the fiber and at the connector.Dark discoloration was noted near fiber tip within blue jacket.A review of the manufacturing records was performed and no issues that could have contributed to this event were found.The review of the manufacturing records did not identify any failure of the product to meet its material, assembly or performance specifications.Based on the device analysis, the probable cause of the failure cannot be determined.

Brand Name
SUREFLEX FIBERS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE)
3070 orchard drive
san jose CA 95134
MDR Report Key7758194
Report Number2937094-2018-00848
Device Sequence Number11082873
Product Code GEX
UDI-Device Identifier00878953004839
UDI-Public00878953004839
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2021
Device Model NumberS-LLF273TG
Device Catalogue NumberS-LLF273TG
Device Lot Number21690475
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2018
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1